Quantum periods for 3-dimensional Fano manifolds

Coates, Tom, Corti, Alessio, Galkin, Sergey and Kasprzyk, Alexander M. (2016) Quantum periods for 3-dimensional Fano manifolds. Geometry & Topology, 20 (1). pp. 103-256. ISSN 1364-0380

This is the latest version of this item.

Full text not available from this repository.


The quantum period of a variety X is a generating function for certain Gromov-Witten invariants of X which plays an important role in mirror symmetry. In this paper we compute the quantum periods of all 3-dimensional Fano manifolds. In particular we show that 3-dimensional Fano manifolds with very ample anticanonical bundle have mirrors given by a collection of Laurent polynomials called Minkowski polynomials. This was conjectured in joint work with Golyshev. It suggests a new approach to the classification of Fano manifolds: by proving an appropriate mirror theorem and then classifying Fano mirrors.

Our methods are likely to be of independent interest. We rework the Mori-Mukai classification of 3-dimensional Fano manifolds, showing that each of them can be expressed as the zero locus of a section of a homogeneous vector bundle over a GIT quotient V/G, where G is a product of groups of the form GL_n(C) and V is a representation of G. When G=GL_1(C)^r, this expresses the Fano 3-fold as a toric complete intersection; in the remaining cases, it expresses the Fano 3-fold as a tautological subvariety of a Grassmannian, partial flag manifold, or projective bundle thereon. We then compute the quantum periods using the Quantum Lefschetz Hyperplane Theorem of Coates-Givental and the Abelian/non-Abelian correspondence of Bertram-Ciocan-Fontanine-Kim-Sabbah.

Item Type: Article
RIS ID: https://nottingham-repository.worktribe.com/output/774714
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number: https://doi.org/10.2140/gt.2016.20.103
Depositing User: Kasprzyk, Dr Alexander
Date Deposited: 24 Mar 2016 13:36
Last Modified: 04 May 2020 17:34
URI: https://eprints.nottingham.ac.uk/id/eprint/32511

Available Versions of this Item

  • Quantum periods for 3-dimensional Fano manifolds. (deposited 24 Mar 2016 13:36) [Currently Displayed]

Actions (Archive Staff Only)

Edit View Edit View